Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 11:58 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 11:58 PM CDT (04:58 UTC)
- Expired
- Apr 28, 2021, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:50 AM CDT | HAIL 0.25 | 2 W Kimberly, WI | |
| Apr 28, 12:50 AM CDT | HAIL 0.25 | Appleton, WI | |
| Apr 28, 12:55 AM CDT | HAIL 0.25 | Kaukauna, WI | |
| Apr 28, 12:55 AM CDT | HAIL 0.5 | Kaukauna, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
803
WWUS83 KGRB 280458
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1158 PM CDT Tue Apr 27 2021
WIZ031-037>039-074-280545-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
1158 PM CDT Tue Apr 27 2021
...STORMS CROSSING EAST-CENTRAL WISCONSIN...
At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Gillett to near Black
Creek to 6 miles southeast of Fremont. Movement was east at 40 mph.
Pea size hail and brief heavy rainfall will be possible with these
storms.
Locations impacted include...
Green Bay, Appleton, Bay Shore Park, Kaukauna, Little Chute, New
London, Kimberly, Oconto, Pulaski and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4457 8871 4481 8845 4489 8778 4485 8778
4470 8793 4463 8793 4468 8781 4472 8777
4460 8776 4433 8785 4433 8789 4424 8789
4424 8890
TIME...MOT...LOC 0457Z 255DEG 37KT 4476 8838 4451 8845 4422 8876
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 10:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 27, 10:40 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1040 PM CDT Tue Apr 27 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 227 PM CDT Tue Apr 27 2021 Main forecast concern to be on convective potential tonight and whether any of these storms could become severe. The 19Z MSAS surface analysis showed a quasi-stationary front draped from northern IA east-northeast through southern WI into south-central Lower MI. An area of low pressure was located over southwest IA and was responsible for more thunderstorm activity over the central Plains/Upper Midwest. Radar mosaic indicated a band of strong thunderstorms exiting far northeast WI associated with elevated CAPE and instability. The quasi-stationary front over southern WI may actually slip a bit south tonight as the combination of mid-level frontogenesis/ moisture continues to lift over the front and generate showers/ thunderstorms across northeast WI. Elevated instability and steep mid-level lapse rates could lead to stronger storms into the evening hours with a potential of large hail. PW values at 1 inch or greater could also bring locally heavy rain, especially if the cells train over the same area. Min temperatures to range from the middle 30s far north, to the lower 40s south. Precipitation chances will continue into Wednesday morning as a surface wave rides the front into Lower MI and a subtle mid-level shortwave trough passes to our south. A weak area of high pressure is forecast to move into the western Great Lakes region by Wednesday afternoon and at least end the rain threat, although clouds may linger through the rest of the day. Max temperatures to range from the lower to middle 50s far north, to around 60 degrees west of the Fox Valley. .LONG TERM...Wednesday Night Through Tuesday Issued at 227 PM CDT Tue Apr 27 2021 500mb trough will move into the western Great Lakes region Wednesday night, and then across the area Thursday into Thursday night. The 500mb pattern will flatten out over the weekend with zonal flow into early next week. The models diverge by the middle of next week as the ECMWF digs a trough across the western United States while the GFS/Canadian models keep a flatter patten across the United States. Dry conditions are expected Wednesday night into Thursday morning. An upper level disturbance will drop southeast out of Canada Thursday afternoon. The combination of the short wave energy and steep mid level lapse rates may trigger isolated thunderstorms, especially across northern Wisconsin. Did add a mention of thunder in the Hazardous Weather Outlook (HWO). Depending on the timing of the system, a chance of showers may need to be added to the early evening hours over the next day or two. Dry conditions expected Friday into Friday evening. Return flow sets up late Friday night into Saturday, along with a weak disturbance moving across the area will lead to the chances of showers. May need to add thunder in the coming days as the models indicated steep mid level lapse rates. A cold front will drop south across the area Sunday, bringing a chance of showers to the area. Low confidence in the rain chances Monday and Tuesday as the ECMWF run this morning is building high pressure across much of the area during this time period. Best chance of rain would be across central and east- central Wisconsin at the moment. && .AVIATION...for 06Z TAF Issuance Issued at 1040 PM CDT Tue Apr 27 2021 A surface low is expected to lift northeastward along a very slow moving cold front, which will remain south of the area overnight. This will lead to lower ceilings along with scattered rain showers and possibly some thunderstorms across northeast Wisconsin. The best chance of thunderstorms will be across the eastern TAF sites through roughly 07Z. The western TAF sites will likely sees some scattered rain showers. Otherwise, the rain will likely continue into Wednesday morning, before diminishing from west to east by early afternoon as high pressure builds into the area. Some small hail and heavy downpours will be possible with any storms, again, mainly at the eastern TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Eckberg AVIATION.......Cooley
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few of these storms may become severe with large hail the main hazard. A slight risk exists across central and east-central Wisconsin, while there is a marginal risk over northern Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail over one-half inch in diameter to the National Weather Service in Green Bay. LMZ521-522-541>543-281930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon, which would create a lightning hazard to mariners. Kallas/Eckberg
In the hours before
Special weather statement, Apr 27, 10:24 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1024 PM CDT Tue Apr 27 2021
WIZ035>037-280415-
Waupaca WI-Wood WI-Portage WI-
1024 PM CDT Tue Apr 27 2021
...STRONG THUNDERSTORM CROSSING CENTRAL WISCONSIN...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 40 mph.
Pea size hail and brief heavy rainfall will be possible with this
storm.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and
Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4446 8994 4468 8930 4468 8908 4438 8893
4424 8949 4425 8985
TIME...MOT...LOC 0323Z 255DEG 36KT 4437 8971
UhlmannSpecial weather statement, Apr 27, 11:09 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1109 PM CDT Tue Apr 27 2021
WIZ031-037-038-280500-
Waupaca WI-Shawano WI-Outagamie WI-
1109 PM CDT Tue Apr 27 2021
...STRONG THUNDERSTORM CROSSING CENTRAL WISCONSIN..
At 1108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waupaca, moving east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Brief heavy rain is also possible with this storm.
Locations impacted include...
Waupaca, New London, Clintonville, Black Creek, Embarrass, Chain O'
Lakes-King, Navarino Wildlife Area, Hortonville, Weyauwega and Belle
Plaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4430 8920 4441 8923 4465 8922 4478 8844
4436 8833
TIME...MOT...LOC 0408Z 259DEG 35KT 4443 8912
UhlmannSpecial weather statement, Apr 27, 11:28 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Green Bay WI 1128 PM CDT Tue Apr 27 2021 WIZ045-280515- Waushara WI- 1128 PM CDT Tue Apr 27 2021 ...STRONG THUNDERSTORMS ENTERING WAUSHARA COUNTY... At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Plainfield, or 13 miles west of Wautoma, moving east at 40 mph. Pea size hail and brief heavy rainfall will be possible with these storms. Locations impacted include... Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake, Pine River, Dakota, Mount Morris, Saxeville and Wild Rose. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4398 8960 4424 8960 4424 8889 4398 8889 TIME...MOT...LOC 0428Z 259DEG 34KT 4407 8956 Uhlmann
Local storm report, Apr 27, 11:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 NW KELLNER 44.36N 89.75W
04/27/2021 M0.25 INCH WOOD WI PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&Local storm report, Apr 27, 11:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1149 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL COLOMA 44.03N 89.51W
04/27/2021 M0.25 INCH WAUSHARA WI PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&Special weather statement, Apr 27, 11:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1158 PM CDT Tue Apr 27 2021
WIZ031-037>039-074-280545-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
1158 PM CDT Tue Apr 27 2021
...STORMS CROSSING EAST-CENTRAL WISCONSIN...
At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Gillett to near Black
Creek to 6 miles southeast of Fremont. Movement was east at 40 mph.
Pea size hail and brief heavy rainfall will be possible with these
storms.
Locations impacted include...
Green Bay, Appleton, Bay Shore Park, Kaukauna, Little Chute, New
London, Kimberly, Oconto, Pulaski and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4457 8871 4481 8845 4489 8778 4485 8778
4470 8793 4463 8793 4468 8781 4472 8777
4460 8776 4433 8785 4433 8789 4424 8789
4424 8890
TIME...MOT...LOC 0457Z 255DEG 37KT 4476 8838 4451 8845 4422 8876
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Menominee | 43 min |
| Apr 27, 9:02 PM CDT | Special Weather Statement | GRB | Wood | 43 min |
| Apr 27, 10:24 PM CDT | Special Weather Statement | GRB | Portage | 51 min |
| Apr 27, 11:09 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 51 min |
| Apr 27, 11:28 PM CDT | Special Weather Statement | GRB | Waushara | 47 min |
| Apr 28, 12:11 AM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Apr 28, 12:44 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 46 min |
| Apr 28, 1:10 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 50 min |
| Apr 28, 1:13 AM CDT | Special Weather Statement | GRB | Brown | 32 min |
| Apr 28, 1:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 20 min |
| Apr 28, 2:36 AM CDT | Small Craft Advisory | GRB | 10 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.